Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Palpitations, loss of appetite. Will amitriptyline stop palpitations?

hello 5 weeks ago i started having palpitations for no aparrent reason, i had loss of appitite and lost over 2 stone when i was only 8 stone to start with, for 3 seperate weeks i was at the dotors every other day begging for there help, my doctor prescribed me beta blockers 10 miligram but i needed them every 5 hrs to stop the palpitations, they gave me nightazipam of 5 miligram to help me sleep as i felt this was part of the problem, i took them for 2 weeks and when the tablets ran out the palpitations came back, they have now prescribed me amitriptyline 10 miligram with my beta blockers will these stop my palpitations?
Asked On : Thu, 2 Aug 2012
Answers:  1 Views:  186
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and thanks for the query
The medication you have being prescribed by your doctor are indicated in palpitations as you have explained. Yes with these medication you will surely get rid from palpitations but you have to take them regularly and even a single missed dose can cause it gain. You have to take these medication regularly if you have diagnosis with AF or PSVT.
The doses may be altered sometime less or more according to need or even drug are changed from beta blockers to calcium channel blocker. But to have to take it life long(if you have heart related palpitation).
If it is due to anxiety then they can be stopped when your stress is completely removed.
So keep in touch of your doctor.
Best Wishes
Answered: Fri, 3 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor